MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM CAT 8 ASPIRATION CATHETER; DXE

PENUMBRA, INC. INDIGO SYSTEM CAT 8 ASPIRATION CATHETER; DXE
Catalog Number CAT8TORQ85
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the femoral artery using an indigo system cat8 aspiration catheter (cat8).During the procedure, the physician made one pass within a non-penumbra sheath, and then removed the cat8 to flush it.Upon removal, the physician noticed that the tip of the cat8 was deformed.The cat8 was therefore not reused, and the procedure was completed using a new cat8.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the cat8 was fractured approximately 86.0 cm from the hub.The cat8 was damaged and therefore, could not be functionally tested.Conclusions: evaluation of the returned cat8 revealed that the distal tip of fractured.This type of damage typically occurs during removal of the device from the packaging.If the packaging mandrel is unsecured it may slip into the packaging tube.This may cause the distal tip of the cat8 to become pinned between the mandrel and packaging tube.If the cat8 is subsequently retracting, the distal atraumatic tip may become damaged.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
INDIGO SYSTEM CAT 8 ASPIRATION CATHETER
Common Device Name
DXE
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7433234
Report Number3005168196-2018-00764
Device Sequence Number18860084
Product Code DXE
UDI-Device Identifier00814548016252
UDI-Public00814548016252
Combination Product (Y/N)Y
Initial Reporter CountryAS
PMA/510(K) Number
K160533
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/21/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date04/11/2020
Device Catalogue NumberCAT8TORQ85
Device Lot NumberF75572
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/17/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 03/21/2018
Supplement Date Received by Manufacturer08/01/2018
Initial Report FDA Received Date04/16/2018
Supplement Report FDA Received Date08/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age82 YR
Date Report Sent to FDA01/01/2005